Alert archive / California / Wind Advisories in 2015
Wind Advisory 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 5, 2015, 12:25 AM PST for Los Angeles County, California. It took effect at Jan 5, 2015, 3:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2015, 12:25 AM PST (08:25 UTC)
- In effect from
- Jan 5, 2015, 3:00 AM PST
- Expired
- Jan 5, 2015, 3:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2625 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS76 KLOX 050825 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1225 AM PST MON JAN 5 2015 CAZ053-054-051700- /O.NEW.KLOX.WI.Y.0001.150105T1100Z-150105T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1225 AM PST MON JAN 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT 3 PM PST THIS AFTERNOON. * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID AFTERNOON. * IMPACTS...MOTORISTS ON I-5 AND I-14 WILL BE AFFECTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-088-547-051700- /O.NEW.KLOX.WI.Y.0001.150105T1100Z-150105T2300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 1225 AM PST MON JAN 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH MID AFTERNOON. THE WINDS WILL BE STRONGEST NEAR TO THE VENTURA LOS ANGELES COUNTY LINE. * IMPACTS...MOTORISTS ON HIGHWAYS 23...101...AND 126 WILL BE AFFECTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ040-051700- /O.NEW.KLOX.WI.Y.0001.150105T1100Z-150105T2300Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 1225 AM PST MON JAN 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH MID AFTERNOON. * IMPACTS...MOTORISTS ON HIGHWAY 101 WILL BE AFFECTED BY THESE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-051700- /O.NEW.KLOX.WI.Y.0001.150105T1100Z-150105T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 1225 AM PST MON JAN 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID AFTERNOON. THERE WILL BE ISOLATED GUSTS TO 60 MPH IN THE HILLS ABOVE MALIBU. THE WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS. * IMPACTS...MOTORISTS WILL BE AFFECTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
2 follow-up statements
766 WWUS76 KLOX 051701 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 901 AM PST MON JAN 5 2015 CAZ053-054-052300- /O.CON.KLOX.WI.Y.0001.000000T0000Z-150105T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 901 AM PST MON JAN 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH MID AFTERNOON. * IMPACTS...STRONG AND GUSTY WINDS ON AREA ROADWAYS INCLUDING INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-088-547-052300- /O.CON.KLOX.WI.Y.0001.000000T0000Z-150105T2300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 901 AM PST MON JAN 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH MID AFTERNOON. THE WINDS WILL BE STRONGEST NEAR TO THE VENTURA - LOS ANGELES COUNTY LINE. * IMPACTS...STRONG AND GUSTY WINDS ON AREA ROADWAYS INCLUDING HIGHWAYS 23... 101... AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ040-052300- /O.CON.KLOX.WI.Y.0001.000000T0000Z-150105T2300Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 901 AM PST MON JAN 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH MID AFTERNOON. * IMPACTS...STRONG AND GUSTY WINDS ON AREA ROADWAYS INCLUDING HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-052300- /O.CON.KLOX.WI.Y.0001.000000T0000Z-150105T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 901 AM PST MON JAN 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID AFTERNOON. THERE WILL BE ISOLATED GUSTS TO 60 MPH IN THE HILLS ABOVE MALIBU. THE WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS. * IMPACTS...STRONG AND GUSTY WINDS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR/KJ
782 WWUS76 KLOX 052241 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 241 PM PST MON JAN 5 2015 CAZ053-054-052345- /O.EXP.KLOX.WI.Y.0001.000000T0000Z-150105T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 241 PM PST MON JAN 5 2015 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... WINDS HAVE LARGELY DIMINISHED TO BELOW ADVISORY LEVELS AT MID AFTERNOON. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 PM PST. $$ CAZ044-045-088-547-052345- /O.EXP.KLOX.WI.Y.0001.000000T0000Z-150105T2300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 241 PM PST MON JAN 5 2015 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... WINDS HAVE LARGELY DIMINISHED TO BELOW ADVISORY LEVELS AT MID AFTERNOON. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 PM PST. EVEN SO...LOCAL WIND GUSTS OVER 40 MPH WILL BE POSSIBLE IN THE HILL THROUGH THE REST OF THE AFTERNOON. $$ CAZ040-052345- /O.EXP.KLOX.WI.Y.0001.000000T0000Z-150105T2300Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 241 PM PST MON JAN 5 2015 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS AT MID AFTERNOON. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 PM PST. $$ CAZ046-052345- /O.EXP.KLOX.WI.Y.0001.000000T0000Z-150105T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 241 PM PST MON JAN 5 2015 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS AT MID AFTERNOON. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 PM PST. EVEN SO...LOCAL WIND GUSTS OVER 40 MPH WILL BE POSSIBLE THROUGH THE REST OF THE AFTERNOON. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 9:40 PM PST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 4, 9:40 PM PST, 2 hours 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 940 PM PST SUN JAN 4 2015 NEW AVIATION SECTION .SYNOPSIS... HIGH PRESSURE BUILDING ALOFT AND OFFSHORE FLOW AT THE SURFACE WILL BRING CLEAR SKIES...A WARMING TREND AND ABOVE NORMAL TEMPERATURES THROUGH MID WEEK. A WEAK TROUGH OF LOW PRESSURE WILL APPROACH THE AREA LATER IN THE WEEK...RESULTING TEMPERATURES RETURNING TO NEAR NORMAL BY FRIDAY...ALONG WITH PARTLY CLOUDY SKIES. && .SHORT TERM (TONIGHT-WED)...THE LAX-DAG GRADIENTS AT 03Z WERE -4.8 MB AND LOWERING...WITH THE 00Z NAM FORECASTING AN OFFSHORE GRADIENT OF -6.5 MB FOR 12Z MON. WITH THESE GRADIENTS...GUSTY NE WINDS WILL BECOME MORE WIDESPREAD IN THE MTNS OVERNIGHT AND SPREAD TO THE LOWER ELEVATIONS BY MON MORNING. WINDS ARE FORECAST TO BE JUST BELOW ADVISORY LEVELS WHERE THE STRONGEST WINDS OCCUR OVER VTU/L.A. COUNTIES...ALTHO OCCASIONAL GUSTS TO ADVISORY LEVELS WILL BE POSSIBLE ESPECIALLY BELOW AND THRU THE FAVORED PASSES AND CANYONS. A FEW HI CLOUDS WILL DRIFT OVERHEAD THRU THE NIGHT...OTHERWISE MOSTLY CLEAR SKIES CAN BE EXPECTED. AN UPPER LEVEL RIDGE OF HIGH PRESSURE JUST OFF THE CA COAST WILL BUILD INTO THE STATE THRU MON. THE UPPER LEVEL HIGH WILL DRIFT OVER SRN CA MON NIGHT AND INTO AZ/NV ON TUE...THEN LINGER IN THIS AREA THRU WED...WITH RIDGING EXTENDING INTO SRN CA. THIS PATTERN WILL RESULT IN MOSTLY CLEAR SKIES WITH A FEW HI CLOUDS AT TIMES THRU WED...ALONG WITH OFFSHORE FLOW AND WARMING TEMPS. GUSTY NE WINDS WILL CONTINUE MAINLY NIGHT AND MORNING HOURS...ALTHO THE WINDS WILL TURN WEAKER TUE THRU WED AND REMAIN MOSTLY BELOW ADVISORY LEVELS. TEMPS WILL WARM TO ABOVE NORMAL LEVELS IN ALL AREAS MON THRU WED...WITH THE WARMEST DAY LIKELY ON TUE. HIGH TEMPS IN THE WARMEST VALLEYS TUE AND WED ARE EXPECTED TO TOP OUT IN THE LOWER 80S...WITH 70S FOR MOST COAST AND VLYS. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (THU-SUN)...BY THURSDAY...THE UPPER RIDGE SHIFTS EASTWARD AND A TROUGH APPROACHES THE WEST COAST. THIS WILL BRING A RETURN OF SOME ONSHORE FLOW AND COOLER TEMPERATURES. WHILE NORTHERN CALIFORNIA WILL LIKELY GET A LITTLE BIT OF RAIN WITH THIS NEXT SYSTEM...THE FRONT WASHES OUT AS IT MAKES ITS WAY TO OUR FORECAST AREA. TEMPERATURES WILL RETURN TO NEAR NORMAL THROUGH REMAINDER OF EXTENDED PERIOD WITH PERIODS OF MID AND HIGH LEVEL CLOUDS. && .AVIATION... 05/2350Z AT 0545Z AT KLAX THERE WAS NO MARINE LAYER NOR AN INVERSION. HI CONFIDENCE IN THE 06Z TAFS WITH VFR CONDITIONS EXPECTED AT ALL THE AIRFIELDS THRU MON...EXCEPT KLGB WHERE THERE IS A 20 PERCENT CHANCE OF MVFR VSBYS AT TIMES THRU 16Z. THERE IS A 30 PERCENT CHANCE OF LOW LEVEL WIND SHEAR AT TIMES FOR KBUR LATE TONIGHT AND MON. KLAX...HI CONFIDENCE IN THE 06Z CAVU TAF. KBUR...HI CONFIDENCE IN THE 06Z CAVU TAF. THERE IS A 30 PERCENT CHANCE OF LOW LEVEL WIND SHEAR AT TIMES AFT 13Z. && .MARINE...04/800 PM... FOR THE OUTER WATERS...ASIDE FROM NORTHERLY GUSTS AROUND 20 MPH THIS EVENING...HIGH CONFIDENCE IN WINDS REMAINING BELOW SMALL CRAFT ADVISORY LEVELS THROUGH WEDNESDAY. NORTHWEST WINDS ARE EXPECTED TO INCREASE THURSDAY INTO FRIDAY...WITH A GOOD CHANCE OF SMALL CRAFT ADVISORY CONDITIONS BY FRIDAY. FOR THE INNER WATERS...MODERATE TO HIGH CONFIDENCE IN WINDS REMAINING BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THURSDAY. FOR MONDAY MORNING...THERE IS A 30% CHANCE OF OFFSHORE WIND GUSTS TO SMALL CRAFT ADVISORY LEVEL NEAR SHORE FROM POINT MUGU TO SANTA MONICA. THERE IS A LESSER CHANCE OF GUSTS TO 25 KNOTS TUESDAY MORNING. OTHERWISE LIGHT WINDS ARE EXPECTED. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && PUBLIC...SIRARD/GOMBERG AVIATION...ASR MARINE...SMITH SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:29 AM PST | Small Craft Advisory | LOX | 10 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.